Alert archive / Arkansas / Tornado Warnings in 2019

Tornado Warning 43, NWS Tulsa, OK

May 18, 2019Sebastian County, Arkansas

NWS Tulsa, OK issued this tornado warning at May 18, 2019, 2:02 PM CDT for Sebastian County, Arkansas. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2019, 2:02 PM CDT (19:02 UTC)
Expired
May 18, 2019, 2:30 PM CDT
In force
28 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 2:10 PM CDTTORNADO4 W Charleston, ARA TORNADO UPROOTED TREES AND DAMAGED HOMES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 9:10 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
717 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

641 
WFUS54 KTSA 181902
TORTSA
ARC131-181930-
/O.NEW.KTSA.TO.W.0043.190518T1902Z-190518T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
202 PM CDT Sat May 18 2019

The National Weather Service in Tulsa has issued a

* Tornado Warning for...
  Central Sebastian County in west central Arkansas...

* Until 230 PM CDT.
    
* At 202 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Greenwood, moving northeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations in or near the path include...
  Greenwood...                      Excelsior...
  Jenny Lind...                     

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3518 9432 3526 9433 3530 9408 3523 9409
TIME...MOT...LOC 1902Z 235DEG 37KT 3524 9425 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
2 follow-up statements
800 
WWUS54 KTSA 181909
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
209 PM CDT Sat May 18 2019

ARC131-181930-
/O.CON.KTSA.TO.W.0043.000000T0000Z-190518T1930Z/
Sebastian AR-
209 PM CDT Sat May 18 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR EAST
CENTRAL SEBASTIAN COUNTY...
    
At 208 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Bloomer, moving northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
Greenwood...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3521 9420 3528 9423 3530 9408 3523 9409
TIME...MOT...LOC 1908Z 235DEG 37KT 3528 9418 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
697 
WWUS54 KTSA 181925
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
225 PM CDT Sat May 18 2019

ARC131-181935-
/O.EXP.KTSA.TO.W.0043.000000T0000Z-190518T1930Z/
Sebastian AR-
225 PM CDT Sat May 18 2019

...THE TORNADO WARNING FOR EAST CENTRAL SEBASTIAN COUNTY WILL EXPIRE
AT 230 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

A Tornado Watch remains in effect until 500 PM CDT for west central
Arkansas.

LAT...LON 3521 9420 3528 9423 3530 9408 3523 9409
TIME...MOT...LOC 1925Z 235DEG 37KT 3538 9401 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 18, 12:58 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 18, 12:58 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1258 PM CDT Sat May 18 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Severe squall line will impact the northwest AR terminals from
1-3PM. Wind gusts to near 50 mph are possible as the leading edge
sweeps through. There will also be the potential for isolated
brief tornadoes. A widespread area of rain will continue for the
eastern Oklahoma terminals through the afternoon, but the severe
threat has passed. Rain will end by late this afternoon through
early evening.

&&

.PREV DISCUSSION... /Issued 1155 AM CDT Sat May 18 2019/

..UPDATE...

DISCUSSION...
Severe squall line now pushing through eastern Oklahoma, with
leading edge from Nowata to Claremore to just west of McAlester.
Periodic mesovorticies are evident on radar, with possible brief
tornado touchdowns. The tornadic threat will be decreasing for the
Tulsa area, with the line moving east. The low level shear
remains favorable for quick spin-ups along the leading edge of the
convective line for areas downstream.

Through the next few hours, tornadoes and damaging winds are the
main threats for far eastern Oklahoma into western Arkansas. The
severe and tornado threat for western Arkansas will increase by
early afternoon as the line nears northwest Arkansas after 1pm.

The threat has decreased behind the convective line for portions
of northeast Oklahoma, so at the top of the hour, we will likely
remove Osage/Pawnee/Creek counties from the tornado watch. Update
will be sent after that.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....06

CORFIDI
Hazardous weather outlook, May 18, 1:30 PM CDT, 32 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
130 PM CDT Sat May 18 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
130 PM CDT Sat May 18 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.
TORNADO.
	RISK...Significant.
	AREA...Far eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Far southeast Oklahoma and western Arkansas.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Far southeast Oklahoma and western Arkansas.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

    AREA AT GREATEST RISK...Eastern Oklahoma and western Arkansas.

DISCUSSION...
A severe line of thunderstorms continues across far eastern Oklahoma.
The leading edge of storms will affect areas in western Arkansas
through mid afternoon. The main threats are damaging wind gusts
and tornadoes which are forming on the leading edge of the line.
Any tornadoes which form will likely be quick spin ups and there
may not be much time ahead of warnings. If you live east of a line
from Vinita to Hugo, be sure to follow the weather this afternoon
so you can take shelter if needed. The tornado threat should
diminish by late afternoon, behind the line of storms.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Regional Spotter Networks have been Activated.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...No Hazards.
MONDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
TUESDAY through THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
There will be a break in storms on Sunday, with more severe storms
likely on Monday and Tuesday. At this point, there is a threat for
all severe hazards, with a potential for heavy rain and flooding
as well. Follow the latest forecasts to get the most up to date
information.

weather.gov/tulsa contains additional information.

CORFIDI

In the hours before

Local storm report, May 18, 12:51 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 PM     TSTM WND DMG     5 NW PRYOR              36.36N 95.38W
05/18/2019                   MAYES              OK   LAW ENFORCEMENT

            GRDA POLICE REPORTING POWER LINES AND TREES DOWN
            NORTHWEST OF PRYOR, VICNINITY OF 450E ROAD AND 428 RD,
            AND 428 RD AND 440 RD.

&&

JDS
Local storm report, May 18, 12:57 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1257 PM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     TSTM WND DMG     1 W LANGLEY             36.46N 95.07W
05/18/2019                   MAYES              OK   BROADCAST MEDIA

            STORM CHASER REPORTS TREES DOWNED ON POWER LINES WEST OF
            LANGLEY. MUCH OF TOWN WITHOUT POWER.

&&

JDS
Local storm report, May 18, 1:00 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     TSTM WND DMG     1 NNW LANGLEY           36.48N 95.05W
05/18/2019                   MAYES              OK   LAW ENFORCEMENT

            GRDA POLICE REPORT POWER LINES DOWN VICINITY OF HIGHWAYS
            82 AND 28 NEAR LANGLEY.

&&

JDS
Local storm report, May 18, 1:12 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
112 PM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 AM     TSTM WND DMG     4 WSW BIXBY             35.92N 95.95W
05/18/2019                   TULSA              OK   BROADCAST MEDIA

            THUNDERSTORM WIND DAMAGE VICINITY OF 161ST AND HARVARD,
            WEST OF BIXBY. FENCED DAMAGED AND PART OF OUTBUILDING
            DAMAGED. SOCIAL MEDIA REPORT WITH PICTURE.

&&

JDS
Local storm report, May 18, 1:26 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
126 PM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     TSTM WND DMG     MCALESTER               34.93N 95.77W
05/18/2019                   PITTSBURG          OK   BROADCAST MEDIA

            LARGE TREE DOWNED ONTO HOME. SIGNIFICANT ROOF DAMAGE AND
            STRUCTURAL DAMAGE TO SIDE OF HOME. SOCIAL MEDIA REPORT
            WITH PICTURE.

&&

JDS
Local storm report, May 18, 1:52 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
152 PM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     TSTM WND DMG     1 ESE SPIRO             35.24N 94.60W
05/18/2019                   LE FLORE           OK   PUBLIC

            TREE LIMBS TO ONE INCH IN DIAMETER BROKEN, SHINGLES BLOWN
            OFF A ROOF.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 1:08 PM CDTSevere Thunderstorm WarningTSABenton, Washington67 min
May 18, 1:34 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian, Washington41 min
May 18, 1:38 PM CDTTornado WarningTSASebastian30 min
May 18, 1:54 PM CDTTornado WarningTSACrawford, Sebastian36 min
May 18, 2:04 PM CDTTornado WarningTSASebastian19 min
May 18, 2:08 PM CDTTornado WarningTSACrawford, Franklin, Madison, Washington37 min
May 18, 2:11 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Sebastian, Washington64 min
May 18, 2:13 PM CDTTornado WarningTSAFranklin, Sebastian32 min
May 18, 2:15 PM CDTSevere Thunderstorm WarningTSACarroll, Madison, Washington60 min
May 18, 2:23 PM CDTTornado WarningTSACrawford, Franklin23 min
May 18, 2:40 PM CDTTornado WarningTSAFranklin, Madison35 min
May 18, 2:49 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison42 min

Nearby

Tornado Warnings in Arkansas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.